IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 1782 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed188    
    Printed0    
    Emailed0    
    PDF Downloaded13    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2021  |  Volume : 53  |  Issue : 5  |  Page : 391-393

Sulfasalazine-induced drug rash with eosinophilia and systemic symptoms syndrome in a seronegative spondyloarthritis patient: A Case report


Department of Pharmacy Practice, Karnataka College of Pharmacy, Bengaluru, Karnataka, India

Correspondence Address:
Dr. Balakeshwa Ramaiah
Department of Pharmacy Practice, Karnataka College of Pharmacy, #33/2, Tirumenahalli, Hegde Nagar Main Road, Bengaluru - 560 064, Karnataka
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijp.IJP_129_18

Rights and Permissions

The objectives were to evaluate drug rash with eosinophilia and systemic symptoms syndrome due to sulfasalazine and to carry out the pharmacoeconomic assessment associated with this adverse drug reaction (ADR). A 37-year woman was presented with rashes, fever, cough, and dyspnea. In the past 3 months, she was on sulfasalazine for inflammatory polyarthritis and seronegative spondyloarthritis. The diagnosis was based on raised eosinophils count, breathing difficulty, and typical pattern of rashes. Significant improvement was seen after discontinuation of sulfasalazine and with the initiation of parenteral corticosteroids. The casualty of this ADR was “probable” based on RegiSCAR, WHO, and Naranjo casualty assessment scales. Preventability, severity was assessed and total cost for management of the ADR was found to be ' 12,126. Thus, ADRs not only adds to patient sufferings but also increase the economic burden. Health-care providers need to be made aware of potentially fatal ADRs associated with sulfa drugs and should be keen to report such ADRs to drug safety authorities.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow